Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What's wrong and what should I do?

My 15 month old son developed a diaper rash a few weeks ago. No creams seemed to be getting rid of it (which is weird because I have no idea how/why he got it in the first place) so the pharmacist recommended Triple Paste. Well I ended up spending $20 on the tub of it and it worked really well. It cleared up within a few days. We ran out of the Triple Paste a few days ago so I just bought the A&D diaper rash cream instead since his diaper rash was gone and I didn't want to spend another $20. Well justa few minutes ago my fiance changed my son's diaper and his bottom and skin around his penis is really red and kind of swollen it seems like and he was crying pretty hard. Could this be an alergic reation to the A&D cream? We've stopped using it and my son is currently running around with no diaper on. We also went to the store and got more Triple Paste. I just want to make sure there isn't something more serious going on.

 
Ash9724

Asked by Ash9724 at 8:58 PM on Nov. 12, 2010 in Toddlers (1-2)

Level 21 (11,107 Credits)
This question is closed.
Answers (7)
  • Does your pediatrician have a triage nurse you can call? It sounds like a yeast diaper rash to me too, since those usually don't improve with regular diaper rash creams. Most diaper rashes improve within a day or two of something like Desitin. A yeast diaper rash may require an anti-fungal cream to clear up. There are other possible causes for that kind of rash, so you'll definitely want to talk to the doctor to see if you need to bring him or if they recommend something OTC.
    pam19

    Answer by pam19 at 11:09 PM on Nov. 12, 2010

  • I agree with the yeast infection. My DD has had 2 and they are SO stubborn! I'd call the pedi about nystatin cream and make sure he gets plenty of air time.
    Marix3

    Answer by Marix3 at 9:02 PM on Nov. 12, 2010

  • Did you change diaper brands recently? Could also be a yeast infection and I would recommend calling the doc in the morning if it looks worse.
    aeneva

    Answer by aeneva at 9:05 PM on Nov. 12, 2010

  • could be a yeast infection
    i always just used plain old Vaseline as a barrier
    butterflyblue19

    Answer by butterflyblue19 at 9:00 PM on Nov. 12, 2010

  • I agree as well that it may be a yeast infection and maybe the triple paste had an anti-fungal ingrediant in it.......thumbs up to nystatin cream.....and plenty of air also I used tput vaseline on my children so that the wetness would roll off and not cause diaper rash....hope u soon find a solution.
    paulslady2004

    Answer by paulslady2004 at 9:07 PM on Nov. 12, 2010

  • Call your pedi...we had to get our dd on nystatin bc she had diaper rash so bad to the point she had two open sores on her bottom..be careful with the nystatin though (and your doc will tell you for sure), if I remember right, one of the side effects are that it can cause a yeast infection (I could be wrong, dd was on a couple of diff antibiotics atthe time)..but call your pedi and get his/her opinion on it.
    mom_to_kenzie

    Answer by mom_to_kenzie at 9:09 PM on Nov. 12, 2010

  • bag balm works realy well
    angelairelan

    Answer by angelairelan at 10:01 AM on Nov. 13, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN